Alert archive / Idaho / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 22, NWS Pocatello, ID

August 14, 2001Bingham County, Butte County, Idaho

NWS Pocatello, ID issued this severe thunderstorm warning at Aug 14, 2001, 9:22 PM MDT for Bingham County, Butte County, Idaho. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Aug 14, 2001, 9:22 PM MDT (03:22 UTC)
Expired
Aug 14, 2001, 9:45 PM MDT
In force
23 min
Issued by
NWS Pocatello, ID
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Bingham County, ID, Butte County, ID

The nearest sounding before it

Boise Airport, ID (KBOI), launched 00:00Z, 3.4 hours before the alert went out and 269 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 00:00Z on 2001-08-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 153 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 00:00Z on 2001-08-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
153 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
3850 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

003 
WUUS55 KPIH 150325
SVRPIH
IDC011-023-150345-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
922 PM MDT TUE AUG 14 2001

THE NATIONAL WEATHER SERVICE IN POCATELLO/IDAHO FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BINGHAM COUNTY IN IDAHO
  SOUTHEASTERN BUTTE COUNTY IN IDAHO

* UNTIL 945 PM MDT

* AT 922 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM NEAR ATOMIC CITY...OR ABOUT 15 MILES
  SOUTHEAST OF ARCO...MOVING SOUTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  5 MILES SOUTHEAST OF ATOMIC CITY AT 930 PM MDT
  8 MILES NORTHWEST OF TABER AT 945 PM MDT

THIS STORM WILL PRODUCE WINDS OF 55 TO 65 MPH WITH GUSTS TO 70 MPH.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN POCATELLO/IDAHO FALLS.

LAT...LON 4359 11308 4341 11315 4327 11256 4349 11248

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 2:30 PM MDT, 6 hours 52 minutes earlier.

Area forecast discussion, Aug 14, 2:30 PM MDT, 6 hours 52 minutes before
SOUTHEAST IDAHO AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
230 PM MDT TUE AUG 14 2001

AS EXPECTED...CONVECTION HAS INITIATED IN NW FLOW OVER SW MT...THE
NE CORNER OF ID AND WY THIS AFTERNOON.  WILL SEE SHOWERS AND
THUNDERSTORMS PERSIST THROUGH THE EVENING OVER THE UPPER SNAKE
HIGHLANDS AND EXPAND SOUTHWARD INTO PORTIONS OF THE UPPER SNAKE
RIVER PLAIN.  IN ADDITION...A BRIEF SHOWER OR TWO MAY DEVELOP IN THE
EXTREME NORTHEAST CENTRAL HIGHLANDS.  OTHERWISE...MOST OTHER
MOUNTAIN ZONES WILL LIKELY SEE MDT CU DEVELOPMENT AND THEN RAPID
CLEARING AROUND SUNSET.

RIDGING WILL CONTINUE TO BUILD OVER THE PAC NW TONIGHT AND WED WHICH
WILL REINFORCE NW FLOW AND DRAW DRIER PBL AIRMASS INTO THE CWA.
ANOTHER VERY WEAK S/WV MOVING DOWN ALONG AND EAST OF THE DIVIDE IN
NW FLOW LATE WED AFTERNOON AND EVENING.  THIS S/WV IS RAPIDLY DAMPED
OUT WITH MOST DYNAMICS REMAINING OVER MT/WY.  EXPECT LITTLE IF ANY
CONVECTIVE ACTIVITY OVER UPPER SNAKE HIGHLANDS ASSOC WITH THIS
FEATURE DUE TO VERY LIMITED MOISTURE.  UPPER RIDGE WILL BEGIN TO
GRADUALLY SHIFT EAST INTO THE INTERMOUNTAIN REGION LATER IN THE
WEEK.  SO DRYING AND WARMING TREND WILL CONTINUE FOR THE REST OF THE
SHORT TERM.

FOR THE EXTENDED...SOUTHEAST ID TO BE DOMINATED BY UPPER RIDGING
THROUGH SAT WITH GRADUALLY WARMING TEMPS THROUGH FRI AND SLIGHTLY
COOLER TEMPS FOR SUN/MON AS THE UPPER RIDGE SHIFTS EAST AND A S/WV
FEATURE MOVES THROUGH THE ID PANHANDLE AND WESTERN MT.  U/A FLOW
BECOMES MORE WESTERLY WITH THIS S/WV FEATURE AND SHOULD REMAIN DRY.
DEVELOPING AND DEEPENING TROUGH ALONG THE WEST COAST ON MON/TUE WILL
RETURN UA FLOW PATTERN TO A SOUTHWEST FLOW AND MRF HINTING AT
MONSOON MOISTURE BEGINNING TO INVADE UT AND APPROACH SOUTHERN ID MON
NIGHT/TUE SO WILL MENTION PRECIP CHANCE FOR TUE.

DSH

BYI 56/93/54/94 0000

.KSFX WSR-88D...OPERATIONAL...VCP 21.

PIH UU 053/091 052/093 052 02100

.PIH...NONE

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 9:57 PM MDTSevere Thunderstorm WarningPIHBannock, Bingham, Power33 min
Aug 14, 10:30 PM MDTSevere Thunderstorm WarningPIHBannock, Bingham20 min

Nearby

Severe Thunderstorm Warnings in Idaho, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.